MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Forum Replies Created

Viewing 15 posts - 1 through 15 (of 30 total)
  • Author
    Posts
  • in reply to: blood ratios and symptoms #58354
    Jimmy Greenhut
    Participant

    Hi Jim, How can you be on watch & wait while getting Vidaza? Apparently your HB was getting low? Seems odd that they say that. Maybe low risk? What verison of MDS do you have. It’s 4yrs since I found out I have RS-T. I was off watch & wait 6mos later when my EPO shots didn’t work and my HB kept sliding. I was every 6-8 wks for a transfusion then. Are you transfusion dependent? From my team MDS makes you fatigued & breathing issues too, that’s the disease. I’m low risk & tried all the drugs out there, giving them 6mos to respond. They haven’t work, now 2 pints every 10-14 days. Just started a clinical trial. My last resort. I’m hoping it’s going to work only 42% efficacy. Will see, should know in 5mos if it extends the time frame for transfusions. Big Pharma has nothing else in the pipeline. GL Jim

    Jimmy

    in reply to: Luspatercept – Side Effects #58273
    Jimmy Greenhut
    Participant

    Keena, Congrats use the search for it. All at your fingertips. GL

    in reply to: Choosing no meds; only transfusions #58269
    Jimmy Greenhut
    Participant

    Mary, may I ask how old you are? How many transfusions are you currently getting a month? How long have you had 5Q? You will increase your Ferritin “iron” which taxes your organs. What does the Dr think of your thoughts? I’ve tried all the drugs out there for RS-T. doing a trial now which is the last drug in the current pipeline. 4yrs I’ve had this. It gave me a PVC with the heart due to low HB. Now getting 4-6 pints a month. If I hadn’t or refused these drugs I might be 6ft under @62. Nasty fatigue etc… with this disease. It’s up to you. Best of Luck with your decision.

    Jimmy

    in reply to: MDS videos #58126
    Jimmy Greenhut
    Participant

    Hi Mary, just google MDS or DR’s if you can remember. Also MD Anderson Moffitt,educational video’s etc… You’ll notice on your tool bar video click on it. You can google your disease or loved one and see the latest update.
    Hopefully this works for you

    in reply to: Luspatercept Reblozyl #57511
    Jimmy Greenhut
    Participant

    It’s called refractory anemia for me. You might have the same? See yes to drugs, says no, says just for a year a decade. There’s a small % who make it TI. Mutations play a factor amongst other flags. Do your DD. Frustrating, causing heart PVC, mildly enlarged spleen, not including fatigue and stamina. Peeps have it a lot worse on this site. Frustrating is best I can describe it.
    Best of luck.
    Jimmy

    in reply to: Yearly BMB. Are they needed for low risk MDS #57273
    Jimmy Greenhut
    Participant

    Buddy, all based on lab work. Your Dr is aware. Be pleased that your #’s are good. I was on watch & wait for a year. Now transfusion dependent still after trying 4 drugs in the past 2 years. I’m low risk too.

    in reply to: MDS / MPN RS-T #56837
    Jimmy Greenhut
    Participant

    Hi,read below. Looking forward to hearing from you. JG

    in reply to: MDS / MPN RS-T #56718
    Jimmy Greenhut
    Participant

    Hi Marilyn, come join a private FB group. You’re not alone. Not that many have our branch of MDS. It’s a great group, like family. MDS/MPN-RS-T RARS-T 2020. Only 50 are in the group. email me if you need to chat jnhut@aol.com

    Take care, Jimmy

    in reply to: Vacation advice #55742
    Jimmy Greenhut
    Participant

    Get your booster, ask your Dr if he knows anyone there? Your Dr might be able to give orders? For a hospital where you can get a CBC every 2 weeks and transfusions as needed. Or check with the MDS foundation. Your Dr should give you a couple pints to start off with too. You also shouldn’t be getting down to Below 7.5. 6.2 HB that is low. “Quality of life” Moffitt is on board with that for me. GL & happy travels 🙂

    Jimmy Greenhut
    Participant

    Had my 3rd shot of Moderna 10 days ago

    in reply to: COVID MDS #54045
    Jimmy Greenhut
    Participant

    I got the vaccine. 2nd shot was more of a sore upper arm & swollen. That was my only side effect. On Revlimid & my #’s are low.esp WBC & Neut Ab.

    in reply to: B-12/MDS treatment #53834
    Jimmy Greenhut
    Participant

    David, B-12 should show in your blood work. Mine was fine. The Dr wanted me to try it regardless of blood work, I got a series of B-12 while on Procrit 8 mos ago, which didn’t help me at all. No change in energy. Currently on Revlimid hoping to cut my transfusions. Give it a try, as it might work for you. GL

    in reply to: Revilimid #53498
    Jimmy Greenhut
    Participant

    Nancy, Thank you for sharing your experience with me. Yes thank god for Ins. I’m hydrating & have dry skin on face & scalp. My RBC has dropped,the transfusion only lasted 2 wks. WBC holding. Best of luck to you too

    in reply to: Revilimid #53185
    Jimmy Greenhut
    Participant

    Stacey, Thank you so much for your input & game plan. I’m happy it has worked for you. I’ll be getting the script next week as paperwork etc… delays it. It will be for 10mg

    in reply to: Revilimid #53182
    Jimmy Greenhut
    Participant

    Tom, yes I was warned with rash & WBC count dropping. I have RS-T non 5Q. I tried Luspatercept #’s really didn’t bounce w/ side effects. Procrit 60k units weekly didn’t help either. Glad Aranesp is working for you 🙂

Viewing 15 posts - 1 through 15 (of 30 total)

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert